MAUDE Adverse Event Report: NUVASIVE NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13117540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation.Xray films provided do not confirm alleged event.Labeling review: contraindications: contraindications include, but are not limited to: patients with inadequate bone stock or quality.Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: fracture of the vertebra.Post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well.Informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.
 
Event or Problem Description
On (b)(6) 2019, patient underwent an interbody fusion procedure with posterior fixation on the l4 to s1 vertebral levels without any reported issues.Approximately one month post-operative, patient began experiencing pain on the right side and difficulty walking.Postoperative images revealed that patient had experienced a sacrum fracture.On (b)(6) 2019, patient underwent a revision procedure where the lock screws were replaced and construct was extended.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key8626028
Report Number2031966-2019-00195
Device Sequence Number1654736
Product Code NKB
UDI-Device Identifier00887517582775
UDI-Public887517582775
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number13117540
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR